Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 35, NWS Gaylord, MI

December 27, 2016

NWS Gaylord, MI issued this gale warning at Dec 27, 2016, 10:12 PM EST. It took effect at Dec 28, 2016, 1:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2016, 10:12 PM EST (03:12 UTC)
In effect from
Dec 28, 2016, 1:00 PM EST
Expired
Dec 28, 2016, 9:34 PM EST
In force
9 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

392 
WHUS73 KAPX 280312
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1012 PM EST TUE DEC 27 2016

LHZ347-348-280415-
/O.CAN.KAPX.SC.Y.0125.000000T0000Z-161228T0500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1012 PM EST TUE DEC 27 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ341-342-344>346-281115-
/O.NEW.KAPX.GL.W.0035.161228T1800Z-161229T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1012 PM EST TUE DEC 27 2016

...GALE WARNING IN EFFECT FROM 1 PM TO 10 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 10 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
874 
WHUS73 KAPX 280952
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
452 AM EST WED DEC 28 2016

LMZ341-342-344>346-281700-
/O.CON.KAPX.GL.W.0035.161228T1800Z-161229T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
452 AM EST WED DEC 28 2016

...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-281700-
/O.NEW.KAPX.SC.Y.0126.161228T1800Z-161230T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
452 AM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM
EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-281700-
/O.NEW.KAPX.SC.Y.0126.161228T1800Z-161230T1000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
452 AM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM
EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-281700-
/O.NEW.KAPX.SC.Y.0126.161228T1800Z-161230T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
452 AM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM
EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
917 
WHUS73 KAPX 281557
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1057 AM EST WED DEC 28 2016

LMZ341-342-344>346-290000-
/O.CON.KAPX.GL.W.0035.161228T1800Z-161229T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1057 AM EST WED DEC 28 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-290000-
/O.CON.KAPX.SC.Y.0126.161228T1800Z-161230T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1057 AM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-290000-
/O.CON.KAPX.SC.Y.0126.161228T1800Z-161230T1000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
1057 AM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-290000-
/O.CON.KAPX.SC.Y.0126.161228T1800Z-161230T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
1057 AM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
537 
WHUS73 KAPX 282111
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
411 PM EST WED DEC 28 2016

LMZ341-342-344>346-290300-
/O.CON.KAPX.GL.W.0035.000000T0000Z-161229T0300Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
411 PM EST WED DEC 28 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-322-290515-
/O.CON.KAPX.SC.Y.0126.000000T0000Z-161230T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
411 PM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-290515-
/O.CON.KAPX.SC.Y.0126.000000T0000Z-161230T1000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
411 PM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-290515-
/O.CON.KAPX.SC.Y.0126.000000T0000Z-161230T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
411 PM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
636 
WHUS73 KAPX 290234
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
934 PM EST WED DEC 28 2016

LMZ341-342-344>346-291045-
/O.CAN.KAPX.GL.W.0035.000000T0000Z-161229T0300Z/
/O.EXA.KAPX.SC.Y.0126.000000T0000Z-161230T1000Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
934 PM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345-291045-
/O.EXA.KAPX.SC.Y.0126.000000T0000Z-161230T1000Z/
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
934 PM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-291045-
/O.CON.KAPX.SC.Y.0126.000000T0000Z-161230T1000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
934 PM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-291045-
/O.CON.KAPX.SC.Y.0126.000000T0000Z-161230T1000Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
934 PM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-291045-
/O.CON.KAPX.SC.Y.0126.000000T0000Z-161230T1000Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
934 PM EST WED DEC 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Dec 27, 8:08 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Dec 27, 8:08 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
808 PM EST Tue Dec 27 2016

.UPDATE...
Issued at 808 PM EST Tue Dec 27 2016

There are a couple of spots in northern lower MI that have seen
better snowfall totals today. One is downwind of Ltl Trav
Bay....from Petoskey to Wolverine to north of Atlanta. Recent
radar trends support a departure of mid-level moisture and
weakening of echoes in this area, with the strongest banding
sagging a little south. Have thus declined to issue a headline
here.

The other area in further south, in eastern Antrim and western
Otsego Co. Radar estimates a decent area between I-75 and US-131
with 3 inches of snowfall, with localized totals nearing 6 inches.
Radar trends here and upstream do not show weakening in this area.
Have issued a wint wx advis for these counties for much of the
night. Earlier expectations for weakening overnight still look
good, as high pressure just to our west brings drier air, lowering
inversion heights, and eventually backing winds.

&&

.NEAR TERM...(Tonight and Wednesday)
Issued at 336 PM EST Tue Dec 27 2016

...Lake enhanced snow diminishing tonight...

High Impact Weather Potential...Minor, with some additional snow
accumulations in west flow favored snow belts tonight.

Pattern Synopsis/Forecast...Tonight through Wednesday
afternoon...current radar and sfc observations showing widespread
snow, which increased rapidly in areal coverage and intensity
earlier this morning, continuing to affect much of nrn Michigan.
Recent trends show the best snowfall rates confined north of the
Straits, between the Soo and Whitefish.

Primary Forecast Concerns...The main forecast concern for this
period, will be centered around headline needs and additional
snowfall, before snow ends overnight and Wednesday.

Expect widespread snow to continue across much of northern Michigan
into this evening, the result of weakening sfc cyclonic flow and
approaching 500mb trough. 850/700mb and 500/300mb qvectors show the
best forcing associated with the sfc feature and upper trough,
diminishing greatly between 00z and 03z this evening, as a sfc and
upper ridge builds into the Great Lakes and Ohio Valley overnight.
The lake influences currently affecting the Great Lakes, will also
be diminishing this evening, as high pressure and drier mid and
upper lvl air push into the region. Model soundings show the
greatest lake effect potential occurring this afternoon and early
evening, with inversion heights increasing to 4200ft while low lvl
mstr extends up into temps btwn -12c and -14c. However after 06z,
sfc-925mb winds trend slowly more northwest while mid and upper lvl
dry air pushes back across the Great Lakes, as sfc and upper ridging
builds in overhead. Snowfall so far today acrs nrn Lower has been
limited largely due to the small flake size. However with mstr
increasing to temps around -13c for a few hours this evening, would
expect snow flake size to increase, and therefore snowfall amounts
to increase a little for west flow lake belt regions yet tonight.
However, even with that, snowfall amounts should remain below
advisory criteria. As for ern Upper, with afternoon snowfall amounts
around 3 inches along and north of M-28, will continue current LES
advsy through the evening.

Expect mainly dry conditions for the most part across the cwa as the
sfc high and upper ridge exit east of the region, while model
soundings show a continued lack of mstr in mid and upper lvls.
However, some pcpn could return to the western Great Lakes Wed aftn
and evening as yet another storm crosses the Plains and into the
state.

&&

.SHORT TERM...(Wednesday night through Friday) Issued at 336 PM
EST Tue Dec 27 2016

...Minor Snow Early then Moderate amounts possible Thursday...

High Impact Weather Potential...Possible headline needed for the
light to moderate amounts of snow expected Thursday/Thursday night
after the next clipper.

Pattern Synopsis/Forecast...Clipper system skirts north of the
forecast area Wednesday night. As it does, it pushes the cold front
through the forecast area and ushers in much lower 850 mb air, and
thus the onset of LES. This will help to enhance the minor snow fall
that was expected, and will serve to push it further south
overnight.

Thursday and Thursday night, we get into a prolonged NW flow
situation, if this continues as the ECMWF shows there could be some
heavy bands within this period, but for the most part, will expect
that the moderate snow amounts will be more likely in NW lower and E
Upper.

Friday, the morning starts out with good moisture, instability and
the NW flow, but loses the moisture by the afternoon. This will cut
down on the amounts, and as the wind directions shift the 850 mb
temperatures rise, first cutting the instability down, then turning
it off altogether.

Primary Forecast Concerns...Wednesday night may start with some
enhancement, but it could be over done. The models are showing that
there will be minor to light amounts of snow with the better amounts
coming early Thursday morning. However, Thursday and Thursday night
are the best time frame with the temperatures cooling to -11C on the
models by 00z and the prolonged NW flow getting going. Temperatures
Thursday night will be -14c or -15c with NW to NNW flow so we target
the DGZ and wind directions favorite a two lake interaction, so
highly suspect that a dominate band will get going Thursday night.
So moderate, with a decent chance at heavy amounts will be possible.
Friday should be the wind down day, as the moisture and instability
diminish and the winds shift to the SW. Snow? yes, but nothing
expected to be of any significance.

.LONG TERM...(Friday night through Tuesday) Issued at 336 PM EST
Tue Dec 27 2016

High Impact Weather Potential: Watching New Year's Eve system
that could bring a few inches of snow. Another mixed precip event
possible early next week.

With cold air once again overspreading the region, lake effect snow
will continue ahead of, and behind, an approaching clipper. Winds
will be transient with the clippers approach and departure so
accumulations from the lake effect should be kept in check. The two
main concerns over the extended will be that clipper on New Year's
Eve, and another low coming through early next week.

The clipper on New Year's Eve continues to have pretty good model
agreement. Looks like the better forcing right now is tip of the
mitt north. As mentioned previously, with snow rations at 15 to
20:1, we could sneak into low end advisory amounts with this system.
And given the New Year's timing of it there may be some travel
concerns. Nearer the end of the period, another low is progged to
move up from the southern Plains and into the Great Lakes. Exact
tracks are pretty divergent right now, but another mixed precip
event is not out of the question with a passage to our NW.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 632 PM EST Tue Dec 27 2016

Lake effect snow showers to diminish overnight.

High pressure is located in IL/WI/western Superior early this
evening. Lake effect snow showers continue this evening ahead of
the high, with some bands making it all the way to APN. However,
as the high starts to build into MI overnight, lake effect snow
showers will diminish. Even after that, a mix of MVFR to VFR cigs
is expected.

Ongoing wnw winds will continue tonight, then back to the south on
Wednesday.

&&

.MARINE...
Issued at 336 PM EST Tue Dec 27 2016

Gusty westerly winds will continue to diminish across the Great
Lakes this evening, as the storm system which moved into region
Monday, continues to exit east. Light southerly winds Wednesday
morning, will become southwest and increase through the day in
advance of yet another storm system moving across the Plains and
into the Great Lakes. Widespread snows currently affecting the
northern Great Lakes will diminish this evening and largely end
overnight as a large area of high pressure settles into the region.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until 5 AM EST Wednesday for MIZ021-022.
     LAKE EFFECT SNOW ADVISORY until 1 AM EST Wednesday for MIZ008.
LH...SMALL CRAFT ADVISORY until midnight EST tonight for LHZ347-348.
LM...NONE.
LS...NONE.
&&

UPDATE...JZ
NEAR TERM...SWR
SHORT TERM...JSL
LONG TERM...ALM
AVIATION...JZ
MARINE...SWR
Hazardous weather outlook, Dec 27, 8:02 PM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
802 PM EST TUE DEC 27 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-282100-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
802 PM EST TUE DEC 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

TOTAL LAKE EFFECT SNOW ACCUMULATIONS OF 3 TO 6 INCHES WILL BE
SEEN IN SOME OF THE SNOWBELTS OF EASTERN UPPER AND NORTHWEST
LOWER MICHIGAN THROUGH TONIGHT. SEE ONGOING ADVISORIES FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SIGNIFICANT ACCUMULATING LAKE EFFECT SNOW POSSIBLE THURSDAY AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SWR

In the hours before

Special weather statement, Dec 27, 5:53 PM EST, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Gaylord MI
553 PM EST Tue Dec 27 2016

MIZ016-017-019-021>023-280200-
Emmet-Cheboygan-Charlevoix-Antrim-Otsego-Montmorency-
Including the cities of...Petoskey...Cheboygan...Charlevoix...
Mancelona...Gaylord...Atlanta
553 PM EST Tue Dec 27 2016

...LAKE EFFECT SNOW SHOWERS TO CONTINUE THIS EVENING...

FAR NORTHERN LOWER MICHIGAN WILL CONTINUE TO BE IMPACTED BY LIGHT
TO MODERATE LAKE EFFECT SNOW SHOWERS THIS EVENING. HEAVIER SNOW
SHOWERS WILL PRODUCE BRIEF VISIBILITIES OF HALF A MILE OR LESS.
THE STRONGEST SNOW SHOWERS WILL IMPACT PETOSKEY...WOLVERINE AND
VANDERBILT...AND NORTHERN MONTMORENCY COUNTY. TOTAL AFTERNOON AND
EVENING ACCUMULATIONS OF 2 TO 4 INCHES WILL BE COMMON IN THESE
AREAS...AND LOCALLY HIGHER TOTALS ARE POSSIBLE.

TRAVELERS WILL ENCOUNTER RAPIDLY CHANGING Visibilities IN LAKE
EFFECT SNOW SHOWERS THIS EVENING...ALONG WITH SNOW-COVERED ROADS.
SLOW DOWN...AND ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION
THIS EVENING.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 7:59 PM ESTWinter Weather AdvisoryAPXAntrim, Otsego4 hr
Dec 28, 4:52 AM ESTSmall Craft AdvisoryAPX5 days

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.